New York, 2006Lightning Strike in New York, June 29, 2006
June 29, 2006 · NWS OKX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 29, 3:52 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 3:52 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
452 PM EDT THU JUN 29 2006
.NEAR TERM UPDATE...ISSUED UPDATED ZONES AND MARINES TO REFLECT
SEVERE THUNDERSTORM WATCH #560 IN EFFECT UNTIL 3Z FROM
FAIRFIELD/NASSAU COUNTIES ON WEST...INCLUDING ADJACENT MARINE ZONES.
.NEAR TERM (TONIGHT)...
POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS...WITH SOME STRONG STORMS MAY BE CONTINUING ON AFTER
MIDNIGHT IN EASTERN AREAS. MODEL SOUNDINGS SHOWING AROUND
1300-2000J/KG OF CAPE OVER INLAND LOCATIONS...LOWER VALUES OVER
EASTERN LONG ISLAND AND COASTAL SE CT...THOUGH CAPES DO RISE TO
AROUND 1000J/KG EVEN THERE OVERNIGHT. APPROACHING COLD FRONT AND 7H
AND 5H SHORTWAVES WILL ACT ON THIS UNSTABLE AIR TO PRODUCE SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. STORMS WILL BECOME MORE NUMEROUS
AROUND SUNSET AND INTO THE EVENING HOURS AS THE SURFACE TO MID LEVEL
FORCING MECHANISMS MOVE CLOSER. CONVECTIVE ACTIVITY SHOULD DIE DOWN
FROM W TO E AFTER MIDNIGHT. WITH LITTLE DIRECTIONAL SHEAR BUT DECENT
SPEED SHEAR HAVE POTENTIAL FOR MULTI CELLS AND/OR ISOLATED BOW
ECHOES...BUT WINDS NOT QUITE UNIDIRECTIONAL ENOUGH (OR STRONG ENOUGH
IN LOW LEVELS) FOR A LONG SQUALL LINE(S).
FOR LOWS FOLLOWED A BLEND OF AVAILABLE MOS.
&&
.SHORT TERM (FRIDAY THROUGH SUNDAY)...
IN GENERAL NAM AND GFS WERE FAIRLY SIMILAR THROUGH THE SHORT
TERM...MAIN DIFFERENCE IS IN HANDLING OF COLD FRONT ON
SUNDAY...NAM SUGGESTS DRY PASSAGE WHILE GFS HAS UP TO A 1/4 INCH
OF QPF. THERE LEANED TOWARDS WETTER GFS...OTHERWISE FOLLOWED A BLEND.
EXCEPT FOR SLIGHT CHANCE POPS FOR EAST AREAS FRIDAY MORNING AS
FRONT IS SLOW TO CLEAR THERE...HAVE A DRY FORECAST THROUGH AROUND
MIDDAY SUNDAY. REMOVED POPS FROM FRIDAY AFTERNOON AND EVENING
ACROSS NORTHERN AREAS AS BOTH MODELS SUGGEST THAT MAIN FORCING OF
PASSING 5H SHORTWAVE WILL BE TO OUR NORTH (THANKS FOR GOOD
COORDINATION ON THIS FROM SURROUNDING OFFICES)...ESPECIALLY NOT
ENOUGH TO OVERCOME 20-35KT OF DOWNSLOPE FLOW THAT WILL PREVAIL FROM
LATE FRIDAY INTO SUNDAY MORNING. APPROACHING COLD FRONT COUPLED WITH
A 7H/5H SHORTWAVE WARRANTS CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
SUNDAY AFTERNOON.
FOR TEMPERATURES...GRADUALLY MODERATED THROUGH THE PERIOD FROM
NEAR NORMAL TOMORROW TO M-U 80S (COOLER LONG ISLAND/COASTAL
CT)...AND U80S-L90S SUNDAY.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
ONCE AGAIN A BLEND OF 0Z ECMWF AND 6Z GFS WAS FOLLOWED (LEANING
MORE TOWARDS 0Z ECMWF WEDNESDAY AND THURSDAY AS 6Z GFS WAS A BIT
SUSPECT IN ITS HANDLING OF NORTHERN STREAM ENERGY. THIS SOLUTION
IS SUPPORTED IN LARGE PART BY THE 12Z GFS.
EXPECT FRONT TO STALL OUT TO THE S/E BY MONDAY MORNING...WITH WAVES
OF LOW PRESSURE RIDING ALONG IT THROUGH TUESDAY NIGHT...PROVIDING
A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS (AFTERNOON
AND EVENINGS ONLY) DEPENDING ON PROXIMITY OF FRONT/WAVES. FRONT
FINALLY EXITS AREA FOR GOOD ON WEDNESDAY AS HIGH PRESSURE BUILDS IN
FROM THE MIDWEST WEDNESDAY AND THURSDAY KEEPING THINGS DRY FOR
MIDWEEK.
FOR TEMPERATURES FOLLOWED A BLEND OF MEX/MEX ENSEMBLE MEAN NUMBERS.
&&
.AVIATION...
UNSTABLE ATMOSPHERE WITH A FEW BOUNDARIES HAS ALLOWED
SOME CONVECTION TO FIRE UP EARLY. HOWEVER...WITH THE EXCEPTION OF
KSWF AND KHPN...THIS HAS STAYED AWAY FROM THE TERMINALS. A WEAK COLD
FRONTAL BOUNDARY WILL APPROACH THE REGION EARLY THIS EVENING...
BEFORE SLOWLY PUSHING THROUGH OVERNIGHT. WE SHOULD SEE A BAND OF
SHOWERS AND THUNDERSTORMS PUSH THROUGH JUST AHEAD OF THE FRONT...
WHICH ACCOUNTS FOR THE PREVAILING GROUP OF THUNDERSTORMS IN THE TAFS
THIS EVENING. MEANWHILE...THE TEMPO GROUP FOR THUNDERSTORMS DURING
THE LATE AFTERNOON FOR KLGA...KEWR...KTEB...KHPN AND KSWF IS FOR
CONVECTION ASSOCIATED WITH A BOUNDARY EXTENDING FROM THE CONNECTICUT
VALLEY SOUTHWEST TO NEAR NEW YORK CITY...A SECOND BOUNDARY NEARLY
ALONG THE HUDSON RIVER...AND A THIRD BOUNDARY RESULTING FROM THE
JERSEY SHORE SEA BREEZE.
CONDITIONS SHOULD IMPROVE IN MANY LOCALES OVERNIGHT AS SOMEWHAT
DRIER AIR OOZES IN ON A LIGHT NORTHWESTERLY FLOW. HOWEVER...THIS MAY
NOT BE ENOUGH FOR SOME TERMINALS TO AVOID A DROP TO MVFR VSBYS LATE
OVERNIGHT...ESPECIALLY IF SIGNIFICANT RAIN IS RECEIVED THIS EVENING.
AT THIS POINT...ONCE ANY VSBY LIMITATIONS FROM EARLY MORNING FOG
DISSIPATES...VFR ARE EXPECTED ON FRIDAY.
&&
.MARINE...
SEAS HAVE FALLEN TO BETWEEN 3 AND 5 FT AT BUOYS 44025 AND
44017...BUT STILL HAVE A SOUTHEASTERLY SWELL COMPONENT. WILL KEEP
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL LATE THIS EVENING.
AS SWELLS WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING.
A COLD FRONT WILL APPROACH FROM THE WEST...AND SLIDE ACROSS THE
WATERS TONIGHT. HIGH PRESSURE THEN BUILDS IN FOR THE END OF THE
WEEK...BEFORE ANOTHER COLD FRONT APPROACHES ON SUNDAY MOVING SOUTH
OF THE WATERS ON MONDAY.
&&
.HYDROLOGY...
NO WIDESPREAD AREA OF SIGNIFICANT (.5 INCHES OR MORE IN A 12 HOUR
PERIOD) IS EXPECTED...HOWEVER ANY GIVEN SHOWER OR THUNDERSTORM
TONIGHT OR SUNDAY THROUGH TUESDAY COULD PRODUCE LOCALLY HEAVY
RAINFALL (1 INCH PLUS) WHICH COULD CAUSE LOCALIZED FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353 UNTIL 11 PM THURSDAY.
&&
NEAR TERM UPDATE...MALOIT
SHORT/LONG TERM...MALOIT
Hazardous weather outlook, Jun 29, 4:58 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
558 PM EDT THU JUN 29 2006
CTZ006>008-010>012-NYZ078>081-302200-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
558 PM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT
THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL CAUSING
NUISANCE URBAN AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND
ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH
ANY THUNDERSTORMS THROUGH TONIGHT. SKYWARN SPOTTER ACTIVATION MAY BE
REQUIRED THIS AFTERNOON AND EVENING.
CTZ005-009-NJZ002>006-011-NYZ067>077-302200-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
558 PM EDT THU JUN 29 2006
...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT
THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL CAUSING NUISANCE
URBAN AND SMALL STREAM FLOODING. SOME THUNDERSTORMS MAY BE SEVERE THIS
EVENING WITH DAMAGING WINDS...HEAVY RAINFALL...AND LARGE
HAIL...ESPECIALLY BEFORE MIDNIGHT.
RIVER FLOOD WARNINGS CONTINUE FOR THE MAIN STEM DELAWARE RIVER
AFFECTING WESTERN ORANGE COUNTY...AND FOR THE RAMAPO RIVER AFFECTING
WESTERN BERGEN AND PASSAIC COUNTIES. PLEASE REFER TO THE ASSOCIATED
FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND
ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH
ANY THUNDERSTORMS THROUGH THIS EVENING. SKYWARN SPOTTER ACTIVATION
MAY BE REQUIRED THIS AFTERNOON AND EVENING.
ANZ335-338-355-302200-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
558 PM EDT THU JUN 29 2006
...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TONIGHT
THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL. SOME
THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH DAMAGING
WINDS...HEAVY RAINFALL...AND LARGE HAIL...ESPECIALLY BEFORE
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
MARINERS ARE ALSO ENCOURAGED TO REPORT THUNDERSTORM WINDS OVER 35
KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER
SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
ANZ330-302200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
558 PM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TONIGHT
THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS
OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL
WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.
ANZ350-353-302200-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
558 PM EDT THU JUN 29 2006
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT THROUGH
THIS EVENING FOR SEAS AROUND 5 FT.
THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING
DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS
OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL
WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 29, 2:02 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
302 PM EDT THU JUN 29 2006
CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-300400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
302 PM EDT THU JUN 29 2006
...THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT...
THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PLACED THE
NEW YORK CITY METROPOLITAN AREA...THE LOWER HUDSON VALLEY...
SOUTHWEST CONNECTICUT AND WESTERN LONG ISLAND IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS THROUGH TONIGHT.
STRONG THUNDERSTORMS HAVE ALREADY MOVED ACROSS PORTIONS OF THE
LOWER HUDSON VALLEY THIS AFTERNOON...AND AN APPROACHING COLD
FRONT WILL SPARK MORE THUNDERSTORMS THROUGH TONIGHT. SOME OF
THESE THUNDERSTORMS MAY BECOME CAPABLE OF PRODUCING DAMAGING
WINDS...AND HEAVY RAIN CAUSING LOCALIZED URBAN AND SMALL STREAM
FLOODING. SOME SMALL HAIL IS ALSO POSSIBLE. THE COMBINATION OF WET
GROUND...STRONG WINDS AND ADDITIONAL RAINFALL MAY CONTRIBUTE TO
THE POSSIBILITY OF FALLING TREES OR POWER LINES.
STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR ADDITIONAL
INFORMATION...AND ANY POSSIBLE WATCHES AND WARNINGS THAT MAY BE
ISSUED LATER TODAY. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED
THROUGH TONIGHT.
MPS
Special weather statement, Jun 29, 2:07 PM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
307 PM EDT THU JUN 29 2006
NYZ081-292000-
SOUTHEAST SUFFOLK-
307 PM EDT THU JUN 29 2006
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
SUFFOLK COUNTY...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF MASTIC BEACH...OR 8 MILES SOUTH
OF SHIRLEY...AND MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL BE...
NEAR CENTER MORICHES BY 315 PM.
NEAR WESTHAMPTON BY 325 PM.
PEOPLE IN CENTRAL SUFFOLK COUNTY...INCLUDING THE CITIES OF MASTIC
BEACH...MASTIC...CENTER MORICHES AND WESTHAMPTON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.
NV
Local storm report, Jun 29, 3:17 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
417 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 W MOUNT KISCO 41.20N 73.75W
06/29/2006 M0.75 INCH WESTCHESTER NY LAW ENFORCEMENT
ALSO SEVERAL REPORTS OF DOWNED TREES
&&
JCSpecial weather statement, Jun 29, 5:15 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
615 PM EDT THU JUN 29 2006
NJZ006-NYZ072-292315-
HUDSON-NEW YORK (MANHATTAN)-
615 PM EDT THU JUN 29 2006
...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR HUDSON AND NEW
YORK COUNTIES...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR BAYONNE...AND MOVING NORTHEAST AT 15 MPH.
PEOPLE IN HUDSON AND SOUTHERN NEW YORK COUNTIES...INCLUDING THE
CITIES OF BAYONNE...JERSEY CITY...BATTERY PARK...HOBOKEN...UNION CITY
AND MIDTOWN MANHATTAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM ALONG WITH SMALL
HAIL AND VERY HEAVY RAIN.
EKSTER
Special weather statement, Jun 29, 6:07 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
707 PM EDT THU JUN 29 2006
NJZ003-006-NYZ072-073-075-076-300000-
BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-
707 PM EDT THU JUN 29 2006
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
BERGEN...BRONX...HUDSON...KINGS...NEW YORK AND QUEENS COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDTOWN MANHATTAN TO
HUGUENOT...AND MOVING NORTHEAST AT 15 MPH.
PEOPLE IN BRONX...HUDSON...KINGS...NEW YORK...NORTHWESTERN QUEENS AND
SOUTHEASTERN BERGEN COUNTIES...INCLUDING THE CITIES OF BAYONNE...
HOBOKEN...JERSEY CITY...UNION CITY...BATTERY PARK...MIDTOWN
MANHATTAN...MORNINGSIDE HEIGHTS...TRIBOROUGH BRIDGE...HARLEM AND
ASTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH VERY HEAVY RAINFALL...SMALL HAIL...AND CLOUD TO GROUND
LIGHTNING.
EKSTER
Local storm report, Jun 29, 6:13 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
713 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL TOTTENVILLE 40.52N 74.23W
06/29/2006 M0.88 INCH RICHMOND NY TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL
&&
MLELightning, Bronx
- When
- June 29, 6:15 PM EST
- Where
- Bronx County, Bronx
- Injuries
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.827, -73.924 (the zone’s center; the record gives no point)
Lightning stuck a person at Crotona Park pool. Extent of injuries unknown.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, June 29, 2006$1.5 million · 1.75 in hail · 2 events
- Flood and Damaging Winds in Massachusetts, June 29, 2006$175,000 · 50 kt wind · 5 events
- Flood and Lightning Strike in Connecticut, June 29, 2006$55,000 · 2 events
- Lightning Strike in New York, June 29, 2006$50,000 · 1 event
- Damaging Winds in New Hampshire, June 29, 2006$35,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in New York, June 29, 2006$25,000 · 1.5 in hail · 2 events
- Flash Flood in North Carolina, June 29, 2006$25,000 · 1 event
- Flash Flood in Vermont, June 29, 2006$20,000 · 1 event
- Hail and Damaging Winds in Virginia, June 29, 2006$15,000 · 50 kt wind · 3 events
- Hail in West Virginia, June 29, 20061 in hail · 11 events
- Hail and Damaging Winds in Virginia, June 29, 2006$7,000 · 1.75 in hail · 8 events
- Hail in Colorado, June 29, 20061 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515087.